Can perifiral neuropathy be reversed?

Discussion in 'Fibromyalgia Main Forum' started by damz68, Mar 27, 2006.

  1. damz68

    damz68 New Member

    Or is it something that you will have to live with? I have never heard a story of someone overcoming this most awful symptom.
  2. bct

    bct Well-Known Member

    so here is a bumper.

    I have PN also. I can control it with Neurontin which I can no longer take due to the extreme brain-fog and tiredness that it gives me. It really helps some people though. Have you tried it?

    My PN is of unknown origin. My Neurologist did extensive tests including spinal tap. Nothing....! She said she could refer me to a teaching hospital affiliated with a University.

    Maybe I have Lyme. I certainly fit all the CDC requirements. But no Lyme DNA showed up in my spinal fluid, and every Western Blot and Elisa has been neg.

    I'm so sorry for your pain. It WOULD be nice to have it reversed, wouldn't it?

    Love
    Barry
  3. findmind

    findmind New Member

    I'm sorry to relate that I've had this for about 10 years. it developed after I had TMJ surgery and I was unable to walk for 48 hours, I was paralyzed from the waist down.

    I finally started gabapentin (Neurontin) 4 years ago. Have increased dosage x2, 600mx 3xdaily now. It has helped me a lot; it seems to protect the brain somewhat, even if we have brainfog, like so many others.

    i also think the b-6 i take helps it

    You may have to learn to cope with it; I find heat helps it and wear warm socks all year round.

    I'm sorry you have to go thru this, it is very hard to bear the pain. I find distracting myself helps a lot..reading, drawing, writing things out in detail.

    Best to you and hope you find some solutions that work for you...

    findmind
    p.s. We have a neuropathy support group in our city....maybe you could call United Way and ask them if they know?
  4. damz68

    damz68 New Member

    I am not on neurontin but I am on 300mg of lyrica and it has not helped at all. I burn all over face, neck, back, arms and legs. It seems like the center of the burning is in the very center of my back.
  5. findmind

    findmind New Member

    Oh, I only thought of the PN leg pains! In the middle of your back? Do you have shingles?

    I wondered what kind of dr. you saw for diagnosis...did you see a Neurologist?

    Did dr Rx anything for pain besides Lyrica?

    Think you need to see dr. again, or more often, if they think they have helped you and it hasn't worked

    Hope you find out more from others....

    findmind
  6. Doctor Frederick R Klenner has stuff all over the internet on peripheral and central nervous system damage, and how it can be helped, or even "reversed" he does believe the B vitamins, particularly *B1* (thiamine)is most important, but also many other vitamins (b12,etc) are very important in healing the damage, though indeed some is permanent. He has some very interesting articles out there to read...

    I myself last week started B1 injections, and they seemed to help somewhat with my daytime fatigue and pain, *but* (and there's always a *but*) the shots were intramuscular, everyday, and they were the most excrutiating shots i've ever had in the muscle, and 8 days were all I could tolerate,...my muscles were so sore, I had to stop! I feel so defeated and frustrated right now...

    After 2 weeks of the daily B1, I was supposed to add beef liver 4 days a week into the mix with the B1....but, like I said...the B1 shots were absolutely excrutiating..I have to contact my integrative medicine doctor about this...my B12 never* hurt like these.

    They felt ......I dunno...lord! My legs hurt worse than the arms...naturally, because of bigger muscles, but both hurt like nothing before! My goodness! I couldn't walk afterwards, for over an hour, I'd sit or lay in bed with a heating pad on that muscle on high, and the leg would just cramp with NERVE-like pain, just spasming, then releasing, spasming, and then letting up.

    but...whew, it was a nightmare...and the sites, of course stay sore, long after...I stopped last Wednesday, the areas, though no visible bruising is to be seen, every single shot can still be felt by me.

    My integrative doctor had put me on these after researching, and then contacting a couple of "old school doctors" that he felt comfortable with, after talking to,. As he said, they couldn't just read stuff, and throw people on treatments, back in the 60's & 70's, so much, they had to use their brains a little more, and really think how to help people more, back then, and he spoke with an elderly woman professor about these, and also a man, then we tried these.

    and I do think* there is something....BUT, also...there is absolutely NO WAY a person can do INTRAMUSCULAR SHOTS EVERY SINGLE DAY and NOT CAUSE DAMAGE TO THE MUSCLES!!! it WILL cause muscle breakdown! I just know this, I mean, I was told how important this was to rotate my injection sites with my B12 shots, and also if I chose to go on medication for my MS as well,

    so that really concerns me, and I never did ask my doctor that, questions and concerns *always* slip my mind *while i'm at the doctors office* I hate that...

    But, I just don't see how you could give yourself a shot every single day *FOR LIFE* which this doctor says is necessary,....but, it's called a *cure*....that's not a cure....it's *maintainence* to me... anyhow..like I said, I believe there *is* something to it...but, not as much as this doctor claims.. and the shots are unbearable, so...greattttt.....huh? I'm going to look at GNC stores, maybe go back to my B-complex vitamin, to a higher dose, and stop when bowel problems arise, cut back to tolerable dosage, and pray that helps with my burning feet, and numb/stinging/tingling hands, etc... I'm soo done with I.V. & intramuscular treatments, my hallway closet is just FULL of syringes/needles/alcohol pads, *sigh* and i'm going to order my glutathione cream, since I can't do the I.V.'s 3 times a week anymore,

    Best of luck to you damz, I had to go off the 300mg's Lyrica too, and will be quitting Topamax SOON before I'm totally bald!!! :-( and 100lbs.

    (((((HUGS))))) and prayers for relief-- and this is the most awful symptom, and for me it spreads every year, slowly, but widely....


    Laura